MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4156040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (82183780) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.This is one of 2 products involved with the reported event and the associated manufacturer report number 9616099-2020-04022.
 
Event or Problem Description
As reported, the balloon of 6mm x 4mm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter was leaking contrast as soon as they were inflated at a low-pressure inflation.Therefore, they had to use another powerflex extreme pta balloon of the same size, identical to the one that ruptured, and the same issue happened.The devices had both ruptured.The doctor did not use another cordis balloon after.There was no reported patient injury.The target lesion was at the fistula.The lesion had no calcification and no vessel tortuosity.There were no visible signs of device/package damage prior to use.There were no anomalies noted when the devices were taken out of the package.The devices were not pulled from the packaging by the hub and there were no anomalies noted at this time.The devices were prepped according to the instructions for use (ifu).There was no difficulty encountered flushing the balloon catheters.There was no difficulty encountered connecting the hub to the indeflator device.The indeflator used was a non-cordis device.There was no difficulty advancing the balloon catheters through the vessel.The catheter was not torqued against resistance.There were no kink/bends noted after the devices were removed from the patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.The patient was neither hospitalized nor was the patient's hospitalization extended because of the event.The patient is noted to have recovered.The devices will not be returned for evaluation as the devices were discarded.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2 and h6 have been updated according.As reported, the balloon of 6mm x 4mm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter was leaking contrast as soon as they were inflated at a low-pressure inflation.Therefore, they had to use another powerflex extreme pta balloon of the same size, identical to the one that ruptured, and the same issue happened.The devices had both ruptured.The doctor did not use another cordis balloon after.There was no reported patient injury.The target lesion was at the fistula.The lesion had no calcification and no vessel tortuosity.There were no visible signs of device/package damage prior to use.There were no anomalies noted when the devices were taken out of the package.The devices were not pulled from the packaging by the hub and there were no anomalies noted at this time.The devices were prepped according to the instructions for use (ifu).There was no difficulty encountered flushing the balloon catheters.There was no difficulty encountered connecting the hub to the indeflator device.The indeflator used was a non-cordis device.There was no difficulty advancing the balloon catheters through the vessel.The catheter was not torqued against resistance.There were no kink/bends noted after the devices were removed from the patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.The patient was neither hospitalized nor was the patient's hospitalization extended because of the event.The patient is noted to have recovered.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82183780 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was not confirmed as the devices were not returned for analysis, the exact cause could not be determined.It is likely that vessel characteristics and procedural factors may have contributed to the reported event.The target lesion was the fistula.Arteriovenous shunts are often scarred and fibrous in nature and often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, without the return of the devices for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.To reduce the potential for vessel damage, the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.This is one of 2 products involved with the reported event and the associated manufacturer report numbers are 9616099-2020-04022 and 9616099-2020-04023.

Brand Name
POWERFLEX EXTREME 6X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10748247
Report Number9616099-2020-04023
Device Sequence Number19610867
Product Code LIT
UDI-Device Identifier20705032001752
UDI-Public20705032001752
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number4156040S
Device Catalogue Number4156040S
Device Lot Number82183780
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INDEFLATOR DEVICE (BARD).; INDEFLATOR DEVICE (BARD)